Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 106, NWS Eureka, CA

December 9, 2018

NWS Eureka, CA issued this small craft advisory at Dec 9, 2018, 2:52 PM PST. It took effect at Dec 9, 2018, 3:00 PM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2018, 2:52 PM PST (22:52 UTC)
In effect from
Dec 9, 2018, 3:00 PM PST
Expired
Dec 11, 2018, 12:00 AM PST
In force
33 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

489 
WHUS76 KEKA 092252
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
252 PM PST Sun Dec 9 2018

PZZ470-100700-
/O.EXP.KEKA.GL.W.0036.000000T0000Z-181209T2300Z/
/O.NEW.KEKA.SC.Y.0106.181209T2300Z-181211T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
252 PM PST Sun Dec 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM MONDAY...
...GALE WARNING WILL EXPIRE AT 3 PM THIS AFTERNOON...

* WAVES...Steep southerly seas of 3 to 5 ft at 6 seconds,
  subsiding tonight. W swell building to 12 ft at 17 seconds this
  evening.

* WINDS...S to SW 10 to 15 kt veering to NW tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ450-455-475-100700-
/O.CON.KEKA.SC.Y.0105.000000T0000Z-181211T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
252 PM PST Sun Dec 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MONDAY...

* WAVES...Steep southerly seas of 4 to 6 ft at 6 seconds,
  subsiding tonight. W swell building to 12 ft at 17 seconds this
  evening. 

* WINDS...S 10 to 20 kt with gusts to 30 kt veering to NW tonight
  and decreasing to 5 to 15 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
6 follow-up statements
919 
WHUS76 KEKA 100435
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
835 PM PST Sun Dec 9 2018

PZZ450-455-475-101245-
/O.CON.KEKA.SC.Y.0105.000000T0000Z-181211T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
835 PM PST Sun Dec 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST MONDAY...

* WAVES...Steep southerly seas of 4 to 6 ft at 5 to 6 seconds,
  continuing to subside tonight. W swell building to around 12 ft
  at 16 to 17 seconds tonight. 

* WINDS...S 10 to 20 kt with gusts to 30 kt, then veering to from
  the northwest tonight and decreasing to 5 to 15 kt, with some 
  occasional gusts around 20 kt.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-101245-
/O.CON.KEKA.SC.Y.0106.000000T0000Z-181211T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
835 PM PST Sun Dec 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST MONDAY...

* WAVES...Steep southerly seas of 3 ft at 6 to 7 seconds, 
  continuing to subside tonight. W swell building to 12 to 13 ft 
  at 16 seconds tonight. 

* WINDS...Continuing to veer to northwest 5 to 15 kt, with 
  occasional gusts around 20 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
838 
WHUS76 KEKA 101058
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
258 AM PST Mon Dec 10 2018

PZZ450-455-475-101900-
/O.CON.KEKA.SC.Y.0105.000000T0000Z-181211T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
258 AM PST Mon Dec 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WAVES...W swell around 11 ft at 15 to 17 seconds through this
  evening.
 
* WINDS...N 10 to 15 kt with occasional gusts to around 20 kt.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-101900-
/O.CON.KEKA.SC.Y.0106.000000T0000Z-181211T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
258 AM PST Mon Dec 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WAVES...W swell around 11 ft at 15 to 17 seconds through this 
  evening.
 
* WINDS...N 10 to 15 kt with occasional gusts to around 20 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
630 
WHUS76 KEKA 101640
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
840 AM PST Mon Dec 10 2018

PZZ450-455-475-110045-
/O.CON.KEKA.SC.Y.0105.000000T0000Z-181211T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
840 AM PST Mon Dec 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WAVES...W swell around 11 ft at 15 seconds through this 
  evening. 

* WINDS...N 10 to 20 kt, with occasional gusts to around 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-110045-
/O.CON.KEKA.SC.Y.0106.000000T0000Z-181211T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
840 AM PST Mon Dec 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WAVES...W swell around 11 ft at 15 seconds through this 
  evening. 

* WINDS...N 10 to 15 kt, with occasional gusts to around 20 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
810 
WHUS76 KEKA 102243
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
243 PM PST Mon Dec 10 2018

PZZ450-455-475-110645-
/O.EXT.KEKA.SC.Y.0105.000000T0000Z-181211T0800Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
243 PM PST Mon Dec 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WAVES...W swell around 8 to 10 ft at 14 seconds through tonight.
 
* WINDS...N 10 to 20 kt, with occasional gusts to around 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-110645-
/O.EXT.KEKA.SC.Y.0106.000000T0000Z-181211T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
243 PM PST Mon Dec 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WAVES...W swell around 9 to 10 ft at 14 seconds through tonight.
 
* WINDS...N, then becoming SW 10 to 15 kt, with occasional gusts 
  around 20 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
833 
WHUS76 KEKA 110413
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
813 PM PST Mon Dec 10 2018

PZZ450-455-475-110800-
/O.CON.KEKA.SC.Y.0105.000000T0000Z-181211T0800Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
813 PM PST Mon Dec 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WAVES...W swell around 8 to 10 ft at 14 seconds through 
  tonight.

* WINDS...N 10 to 20 kt with occasional gusts to 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-110800-
/O.CON.KEKA.SC.Y.0106.000000T0000Z-181211T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
813 PM PST Mon Dec 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WAVES...W swell around 9 to 10 ft at 14 seconds through 
  tonight.

* WINDS...Southwest 5 to 15 kt with occasional gusts to 20 kt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
034 
WHUS76 KEKA 110807
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1207 AM PST Tue Dec 11 2018

PZZ450-455-475-111000-
/O.EXP.KEKA.SC.Y.0105.000000T0000Z-181211T0800Z/
/O.NEW.KEKA.SC.Y.0107.181211T0807Z-181211T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1207 AM PST Tue Dec 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST EARLY THIS
MORNING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 2 AM PST early this morning. 

* WAVES...W swell around 8 to 10 ft at 14 seconds through  
tonight.

* WINDS...N 10 to 20 kt with occasional gusts to 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-111000-
/O.EXP.KEKA.SC.Y.0106.000000T0000Z-181211T0800Z/
/O.NEW.KEKA.SC.Y.0107.181211T0807Z-181211T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1207 AM PST Tue Dec 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST EARLY THIS
MORNING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 2 AM PST early this morning. 

* WAVES...W swell around 9 to 10 ft at 14 seconds through  
tonight.

* WINDS...Southwest 5 to 15 kt with occasional gusts to 20 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 2:41 PM PST, 11 minutes earlier.

Area forecast discussion, Dec 9, 2:41 PM PST, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
241 PM PST Sun Dec 9 2018

.SYNOPSIS...A weak front is slowly moving across the area today,
with light rain across much of Humboldt County at this time.
Additional weather systems will move though the region over the
course of the week, with additional rounds of rain expected
Tuesday and Friday between periods of more benign conditions.

&&

.DISCUSSION...A weak front is providing light rain across areas
north of the Hum/Men border this afternoon. The front and
associated rain is expected to continue through early evening
before dissipating. Gusty south winds across coastal mountains
have also been observed as well as along up north off the coast
of Crescent City. By Monday a sharp upper trough will then move
through the region bringing much colder air aloft. Passage of the
trough looks drier than in recent days, with showers generally
coming to an end by late Monday morning. This will put a damper on
the potential for any small hail, with conditions trending even
more marginal than in recent model runs. Snow levels will also
come down to around 4000 ft with the arrival of the trough, but
the faster end to precipitation will limit any snow accumulation
at higher elevations to around an inch or less. Another brief
period of drier conditions will prevail in the wake of the trough,
with the next system then moving into the area late Tuesday
morning or Tuesday afternoon and bringing another round of rain
through Tuesday night. The progressive pattern will continue
through the end of the work week as quasi-zonal flow yields cloudy
but mostly dry conditions Wednesday into Thursday, followed by
another round of rain with a deep upper trough moving into the
Pacific Northwest on Friday. Guidance suggests this system will be
colder than the systems earlier in the week, which could possibly
result in lower snow levels although there is still significant
disagreement with respect to the details. Will continue to monitor
these trends over the course of the week. /CB/JT

&&

.AVIATION...A frontal band of cloudiness and rain is presently
impacting Redwood Coast and interior areas near and N of Cape
Mendocino. Rains will continue to spread SE and weaken in intensity,
eventually affecting KUKI this evening. Ceiling heights have been
fairly high but slowly lowering through the day. Ceilings have
dropped to around 2500 ft during the past hour with some heavier
rain along with fog. Rains will taper off along the Redwood Coast
during the evening hours and later at KUKI.

Ceilings are expected to continue to lower through the night.
However, there may be some periods of scattered clouds along the
coast later as the cloud band makes more progress inland and an open
stratocumulus field works in. Lower visibilities in fog are possible
late tonight, especially in areas where cloudiness thins and
radiational cooling becomes more effective.

S winds have been quite gusty along the Redwood Coast
through the day, but speeds will be rapidly decreasing through the
rest of the afternoon and evening. Wind shear is not expected to be
an issue as all lower level winds will be diminishing at about the
same time. /SEC

&&

.MARINE...Pre-frontal winds will rapidly diminish over the next few
hours and veer to NW behind the front this evening. As a result,
short period waves will subside into the evening hours. A fresh
batch of W-NW swell will be entering the waters this evening, and
this should keep the combined seas elevated into advisory criteria
into Monday night. Several frontal systems will influence winds and
short period seas in the coming week, but wind speeds are generally
expected to remain light until late in the work week (just beyond
the marine forecast period). Another larger NW swell train is
forecast to build into the area by that time as well. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PST Monday for PZZ450-455-475.

     Gale Warning until 3 PM PST this afternoon for PZZ470.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 9, 3:12 AM PST, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
312 AM PST Sun Dec 9 2018

CAZ101>113-101115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
312 AM PST Sun Dec 9 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.